Alert archive / California / Flash Flood Warnings in 2009
Flash Flood Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 2, 2009, 2:11 PM PDT for Riverside County, California. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2009, 2:11 PM PDT (21:11 UTC)
- Expired
- Sep 2, 2009, 3:00 PM PDT
- In force
- 49 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 70 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 022111 FFWSGX CAC065-022200- /O.NEW.KSGX.FF.W.0003.090902T2111Z-090902T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 211 PM PDT WED SEP 2 2009 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL RIVERSIDE COUNTY INCLUDING VALLE VISTA...EAST HEMET AND HEMET. * UNTIL 300 PM PDT * AT 204 PM PDT...VERY HEAVY RAIN WAS FALLING BETWEEN HEMET AND LAKE HEMET...JUST SOUTH OF HIGHWAY 74. * LOCATIONS IN THE WARNING INCLUDE VALLE VISTA...EAST HEMET AND HEMET. STRONG THUNDERSTORMS WINDS MAY REACH THE AREAS AFFECTED BY THE COTTONWOOD FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. ADDITIONAL RAINFALL AMOUNTS OF 1.00 IN AN HOUR ARE EXPECTED FROM THIS STORM. && LAT...LON 3378 11705 3381 11672 3358 11663 3355 11701 $$ MOEDE
2 follow-up statements
000 WGUS76 KSGX 022140 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 240 PM PDT WED SEP 2 2009 CAC065-022200- /O.CON.KSGX.FF.W.0003.000000T0000Z-090902T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIVERSIDE CA- 240 PM PDT WED SEP 2 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM PDT FOR WEST CENTRAL RIVERSIDE COUNTY NEAR EAST HEMET... AT 233 PM PDT...HEAVY RAIN WAS FALLING 3 MILES SOUTH OF EAST HEMET. THIS STORM HAD WEAKENING SINCE 215 PM. IT WAS MOVING NORTHWEST AT 10 MPH AND WILL AFFECT EAST HEMET THROUGH 300 PM. ANOTHER AREA OF STRONG THUNDERSTORMS WAS BETWEEN LAKEVIEW AND SAN JACINTO. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. LAT...LON 3378 11705 3381 11672 3358 11663 3355 11701 $$ MOEDE
000 WGUS76 KSGX 022201 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 301 PM PDT WED SEP 2 2009 CAC065-022210- /O.EXP.KSGX.FF.W.0003.000000T0000Z-090902T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIVERSIDE CA- 301 PM PDT WED SEP 2 2009 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR HEMET...EAST HEMET AND VALLEY VISTA IN RIVERSIDE COUNTY... THE STRONG THUNDERSTORMS HAVE MOVED WEST OF HEMET AND INTO THE INLAND EMPIRE. LAT...LON 3378 11705 3381 11672 3358 11663 3355 11701 $$ MOEDE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:00 PM PDT, 11 minutes earlier.
Area forecast discussion, Sep 2, 2:00 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT WED SEP 2 2009 .SYNOPSIS... MOISTURE IN SOUTHEAST FLOW WILL BRING A FEW AFTERNOON SHOWERS AND THUNDERSTORMS OVER AND NEAR THE MOUNTAINS THROUGH SATURDAY. HIGH PRESSURE ALOFT WILL CONTINUE THE WARM WEATHER BUT THEN WILL WEAKEN WITH A MODERATE COOLING TREND INTO NEXT WEEK. MORE COASTAL LOW CLOUDS ARE EXPECTED DURING THE NIGHTS AND MORNINGS OVER THE HOLIDAY WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MOSTLY CLEAR SKIES ALLOWED THE SUN TO START THE CONVECTION EARLY TODAY AND SCATTERED MOUNTAIN THUNDERSTORMS HAVE RESULTED. A FEW HAVE BEEN PRETTY WHOPPING SO FAR. THE MOISTURE PROFILE AND INSTABILITY WILL BE SIMILAR AGAIN THURSDAY. ALSO THE EASTERLY FLOW CONTINUES SO A STRAY THUNDERSTORM COULD VISIT THE FAR INLAND VALLEYS. THE MARINE LAYER CLOUDS WILL BE RANDOM AGAIN IN TIME AND SPACE THE NEXT FEW NIGHTS. ON FRIDAY AN UPPER TROUGH OF LOW PRESSURE TRIES TO BEAR DOWN THE WEST COAST...BUT STRUGGLES AGAINST THE STRONG RIDGE. THE MARINE LAYER WILL TRY TO GET MORE ORGANIZED OVER THE HOLIDAY WEEKEND AS THE TROUGH GENTLY BRUSHES BY THE REGION. SOME LOW CLOUDS WILL MAKE IT FARTHER INLAND...BUT WILL PROBABLY REMAIN QUITE RANDOM IN COVERAGE. THE FLOW TURNS SOUTHERLY ON FRIDAY TO TAP A LITTLE JIMENA MOISTURE...BUT THE MOISTURE PROFILE AND TSTORM CHANCES WILL REMAIN ABOUT THE SAME. THE MOISTURE DECREASES A LITTLE ON SATURDAY...BUT STILL ENOUGH TO WARRANT THE SMALL CHANCES OF TSTORMS AGAIN. RIGHT NOW THE ATMOSPHERE LOOKS TO DRY BY SUNDAY. THE WEAK TROUGH OF LOW PRESSURE CONTINUES OVER THE WEST FOR A FEW DAYS EARLY NEXT WEEK. THAT SHOULD KEEP THE ATMOSPHERE DRY WITH A MORE ORGANIZED MARINE LAYER...IN OTHER WORDS WEATHER THAT IS CLOSE TO NORMAL. && .AVIATION... 021900Z...MARINE LAYER DEPTH REMAINS AROUND 600 FEET AND LITTLE CHANGE IS EXPECTED THROUGH THURSDAY. AREAS OF STRATUS SHOULD RETURN TO THE IMMEDIATE COAST LATE TONIGHT. NOT CONFIDENT IN TIMING BUT THERE COULD BE SOME LIFR CONDITIONS AT THE COASTAL AIRPORTS FOR A BRIEF PERIOD AROUND SUNRISE ON THURSDAY. ABOVE THE MARINE LAYER...VARIABLE AMOUNTS OF ALTOCU WITH BASES AT OR ABOVE FL120 THROUGH THURSDAY. SCATTERED CBS/TSTMS DURING THE AFTERNOONS...MAINLY OVER THE MOUNTAINS...WITH BASES BETWEEN FL090 AND FL120...TOPS ABOVE FL400 AT TIMES. VISIBILITIES WILL REMAIN UNRESTRICTED THROUGH THURSDAY. MAX TEMPS FOR FRI...KSAN 28C...KSNA 30C...KONT 38... KPSP/KTRM 40C. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT FOR THE HOT WEATHER...SEE LAXSPSSGX. PUBLIC...MM AVIATION...HORTON
Hazardous weather outlook, Sep 2, 4:00 AM PDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT WED SEP 2 2009 CAZ042-043-048-050-055>058-060>062-030000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PDT WED SEP 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY IN THE MOUNTAINS AND DESERTS...MAINLY IN THE AFTERNOON AND EVENING. THE FLASH FLOOD POTENTIAL INDEX IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. CONTINUED HOT INLAND DURING THE DAY. AVOID HEAT EXHAUSTION AND HEATSTROKE BY AVOIDING STRENUOUS ACTIVITIES DURING THE HOTTEST PART OF THE DAY. WEAR LIGHT-COLORED AND LOOSE-FITTING CLOTHING AND DRINK PLENTY OF WATER. NEVER LEAVE PEOPLE OR PETS IN ENCLOSED AUTOMOBILES...EVEN FOR A SHORT TIME. SEE LAXSPSSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY THROUGH SATURDAY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY IN THE MOUNTAINS AND DESERTS...MAINLY EACH AFTERNOON AND EVENING. FOR THURSDAY...THE FLASH FLOOD POTENTIAL INDEX IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. FOR THURSDAY...CONTINUED HOT INLAND DURING THE DAY. AVOID HEAT EXHAUSTION AND HEATSTROKE BY AVOIDING STRENUOUS ACTIVITIES DURING THE HOTTEST PART OF THE DAY. WEAR LIGHT-COLORED AND LOOSE-FITTING CLOTHING AND DRINK PLENTY OF WATER. NEVER LEAVE PEOPLE OR PETS IN ENCLOSED AUTOMOBILES...EVEN FOR A SHORT TIME. SEE LAXSPSSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:24 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 51 min |
| Sep 2, 3:24 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 38 min |
| Sep 2, 3:33 PM PDT | Flash Flood Warning | SGX | San Diego | 65 min |
| Sep 2, 4:19 PM PDT | Severe Thunderstorm Warning | SGX | Orange, Riverside | 26 min |
Nearby
Flash Flood Warnings in California, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.